{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,29]],"date-time":"2026-08-29T00:40:24Z","timestamp":1787964024769,"version":"build-2784847793"},"reference-count":14,"publisher":"Wiley","issue":"6","license":[{"start":{"date-parts":[[2012,1,16]],"date-time":"2012-01-16T00:00:00Z","timestamp":1326672000000},"content-version":"vor","delay-in-days":2785,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["accpjournals.onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["Pharmacotherapy"],"published-print":{"date-parts":[[2004,6]]},"abstract":"<jats:p>A 24\u2010year\u2010old woman with a history of penicillin allergy developed reversible acute renal failure after receiving cephalexin for 4 days. The patient experienced nausea, vomiting, diarrhea, pruritus, cough, and an elevated creatinine level of 2.2 mg\/dl. The patient's creatinine level continued to rise, peaking at 5.3 mg\/dl on hospital day 3. Nephrotoxic acute tubular necrosis was confirmed by electron microscopy. Within 1 month of discharge from the hospital, the patient's creatinine level decreased to 0.6 mg\/dl. Although the renal injury most commonly associated with the cephalosporin class of antibiotics is allergic interstitial nephritis, currently available cephalosporins infrequently can cause direct tubular toxicity.<\/jats:p>","DOI":"10.1592\/phco.24.8.808.36069","type":"journal-article","created":{"date-parts":[[2004,7,20]],"date-time":"2004-07-20T11:47:51Z","timestamp":1090324071000},"page":"808-811","update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":16,"title":["Cephalexin\u2010Induced Acute Tubular Necrosis"],"prefix":"10.1002","volume":"24","author":[{"given":"Kristen L.","family":"Longstreth","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Steven D.","family":"Robbins","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Chanigan","family":"Smavatkul","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Nathaniel S.","family":"Doe","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2012,1,16]]},"reference":[{"key":"e_1_2_1_2_2","first-page":"262","article-title":"Cephalosporin\u2010induced nephrotoxicity: does it exist","volume":"24","author":"Zhanel G.G.","year":"1990","journal-title":"Drug Intell Clin Pharm"},{"key":"e_1_2_1_3_2","doi-asserted-by":"publisher","DOI":"10.1093\/infdis\/137.Supplement.S60"},{"key":"e_1_2_1_4_2","first-page":"282","volume-title":"Mandell, Douglas, and Bennett's principles and practice of infectious diseases","author":"Karchmer A.W.","year":"2000"},{"key":"e_1_2_1_5_2","doi-asserted-by":"publisher","DOI":"10.1093\/infdis\/132.2.189"},{"key":"e_1_2_1_6_2","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM197703242961205"},{"key":"e_1_2_1_7_2","doi-asserted-by":"publisher","DOI":"10.1159\/000181635"},{"key":"e_1_2_1_8_2","first-page":"414","article-title":"Relative nephrotoxicity of cephalosporin antibiotics in an animal model","volume":"107","author":"Linton A.L.","year":"1972","journal-title":"Can Med Assoc J"},{"key":"e_1_2_1_9_2","doi-asserted-by":"publisher","DOI":"10.1093\/infdis\/128.Supplement_2.S367"},{"key":"e_1_2_1_10_2","first-page":"212","article-title":"Acute tubular necrosis associated with cephalexin therapy [letter]","volume":"24","author":"Mocan H.","year":"1985","journal-title":"Clin Nephrol"},{"key":"e_1_2_1_11_2","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-72-3-349"},{"key":"e_1_2_1_12_2","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(73)90909-4"},{"key":"e_1_2_1_13_2","doi-asserted-by":"publisher","DOI":"10.1001\/jama.1975.03260190046023"},{"key":"e_1_2_1_14_2","doi-asserted-by":"publisher","DOI":"10.1001\/jama.1974.03230410042023"},{"key":"e_1_2_1_15_2","doi-asserted-by":"publisher","DOI":"10.1001\/jama.285.19.2498"}],"container-title":["Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/api.wiley.com\/onlinelibrary\/tdm\/v1\/articles\/10.1592%2Fphco.24.8.808.36069","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/pdf\/10.1592\/phco.24.8.808.36069","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,10,21]],"date-time":"2025-10-21T10:51:55Z","timestamp":1761043915000},"score":1,"resource":{"primary":{"URL":"https:\/\/accpjournals.onlinelibrary.wiley.com\/doi\/10.1592\/phco.24.8.808.36069"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2004,6]]},"references-count":14,"journal-issue":{"issue":"6","published-print":{"date-parts":[[2004,6]]}},"alternative-id":["10.1592\/phco.24.8.808.36069"],"URL":"https:\/\/doi.org\/10.1592\/phco.24.8.808.36069","archive":["Portico"],"relation":{},"ISSN":["0277-0008","1875-9114"],"issn-type":[{"value":"0277-0008","type":"print"},{"value":"1875-9114","type":"electronic"}],"subject":[],"published":{"date-parts":[[2004,6]]},"assertion":[{"value":"2012-01-16","order":3,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}